MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH ONE TOUCH ULTRA TEST STRIPS; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH ONE TOUCH ULTRA TEST STRIPS; GLUCOSE MONITORING SYS/KIT
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Codes Fatigue (1849); Nausea (1970); Anxiety (2328); Shaking/Tremors (2515)
Date of Event 07/03/2019
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2019, the lay user/patient contacted lifescan (lfs) usa, alleging that his onetouch ultra blue test strips were peeling and sticking together.The complaint was classified based on the customer care advocate (cca) documentation of the call.The patient reported that the test strips were peeling and sticking together around 9-10 am on (b)(6) 2019.The patient manages his diabetes with humulin insulin (no adjustments).He indicated that because he was unable to obtain a reading, he ate sugar to increase his blood glucose level about 30-45 minutes later.He reported that about an hour later, he felt symptoms of "nausea, fatigue, shaking and anxiety".He denied receiving any treatment for his symptoms above or beyond the usual routine of diabetes care and management.At the time of troubleshooting, the cca noted that alleged issue occurred before inserting the strip into the meter and more than one test strip from the vial was affected.The issue remained unresolved.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed symptoms suggestive of a serious injury adverse event, after the alleged issue with peeling and sticking test strips began and he was unable to obtain a reading.

Brand Name
ONE TOUCH ULTRA TEST STRIPS
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug, 6300
SZ  6300
MDR Report Key8789109
Report Number2939301-2019-02386
Device Sequence Number19332776
Product Code CGA
UDI-Device Identifier00353885009713
UDI-Public00353885009713
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/15/2019
Report Date (Section F) 07/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/08/2019
Event Location Home
Date Report to Manufacturer07/08/2019
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Date Report Sent to FDA07/15/2019